Maine, 2015Damaging Wind in Maine, July 30, 2015
July 30, 2015 · NWS GYX · 1 event in 1 county or zone
A line of showers and some thunderstorms ahead of an approaching cold front was crossing western Maine on the afternoon of the 30th. An isolated severe cell brought down large limbs and wires in northern Maine.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and some thunderstorms ahead of an approaching cold front was crossing western Maine on the afternoon of the 30th. An isolated severe cell brought down large limbs and wires in northern Maine.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 30, 1:31 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 30, 1:31 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
231 PM EDT THU JUL 30 2015
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. A WEAK RIDGE OF HIGH
PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY. A BROAD SHALLOW
TROUGH OF LOW PRESSURE WILL SETTLE INTO THE NORTHEAST FRIDAY NIGHT
AND WILL PERSIST THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH
OF NEW ENGLAND. A WEAK COLD FRONT WILL CROSS THE AREA SATURDAY.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY AND WILL
SLOWLY CROSS THE AREA ON TUESDAY. A TROUGH OF LOW PRESSURE WILL
LINGER OVER THE REGION ON WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AT 18Z...THE SURFACE COLD FRONT WAS ENTERING WESTERN NEW ENGLAND.
NWS DOPPLER RADAR MOSAIC SHOWED A LINE OF SHOWERS AND SCATTERED
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...WITH WIDELY SCATTERED
CONVECTION FORMING OUT AHEAD OF THE MAIN LINE OF CONVECTION. WITH
THE EXCEPTION OF A FEW MID COAST MAINE LOCATIONS...TEMPERATURES
HAVE WARMED INTO THE 80S AND LOWER 90S AHEAD OF THE FRONT WITH
DEWPOINTS RANGING FROM THE MID 60S TO LOWER 70S. WHILE SEVERE
WEATHER PARAMETERS ARE NOT IMPRESSIVE...CAN'T ENTIRELY RULE OUT AN
ISOLATED CELL OR TWO WITH STRONG WIND GUSTS AS THE CONVECTION
MOVES INTO OUR AREA THIS AFTERNOON AND EARLY EVENING. PRECIPITATION
WILL END FROM WEST TO EAST THIS EVENING AS THE FRONT SWEEPS
EASTWARD...WITH ANY LINGERING ACTIVITY SLIDING OFFSHORE BY
MIDNIGHT ALONG WITH THE FRONT. LOWS TONIGHT WILL RANGE FROM UPPER
50S TO MID 60S WITH PATCHY FOG DEVELOPING OVERNIGHT.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
ON FRIDAY...WESTERLY FLOW AND WEAK RIDGING SHOULD PROVIDE A
PARTLY TO MOSTLY SUNNY DAY. HOWEVER...CAN'T ENTIRELY RULE OUT A
BRIEF SHOWER IN THE HIGHER TERRAIN NEAR OUR INTERNATIONAL BORDER.
IT'LL BE LESS HUMID WITH HIGHS MAINLY IN THE 80S. PARTLY CLOUDY
FRIDAY NIGHT...WITH A LOW CHANCE OF A SHOWER AFTER MIDNIGHT FOR
FAR NORTHERN AND WESTERN SECTIONS AHEAD OF NEXT DISTURBANCE. LOWS
WILL RANGE FROM THE MID 50S TO THE LOWER 60S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
BROAD SHALLOW SURFACE TROUGH REFLECTING A LARGE CLOSED LOW
OVER EAST CENTRAL CANADA WILL SETTLE IN FOR THE WEEKEND. A
WEAK COLD FRONT WILL PUSH IN FROM THE WEST SATURDAY AFTERNOON
KICKING OFF SHOWERS AND THUNDERSTORMS. GOOD SHEAR WILL BE IN
PLACE SO THE POTENTIAL WILL BE THERE FOR SOME SEVERE STORMS.
HIGH TEMPS ON SATURDAY WILL BE FROM THE MID 70S TO MID 80S.
THE FRONT WILL PUSH OFFSHORE SATURDAY NIGHT AS HIGH PRESSURE
BUILDS SOUTH OF NEW ENGLAND. ANY LINGERING SHOWERS WILL END
DURING THE EVENING. LOOKING FOR PARTLY CLOUDY SKIES OVERNIGHT
WITH LOWS IN THE MID 50S TO LOWER 60S.
CLOSED UPPER LOW WILL BRING INSTABILITY AND SOME SHOWERS AND
POSSIBLE THUNDERSTORMS TO NORTHERN ZONES ON SUNDAY. CAPES WILL
BE RATHER MARGINAL BUT SHOULD BE ENOUGH TO PRODUCE ISOLATED
CONVECTION. REMAINDER OF THE REGION WILL SEE A MIX OF SUN AND
CLOUDS. HIGHS ONCE AGAIN WILL RANGE FROM THE MID 70S TO MID 80S.
ANOTHER WEAK DISTURBANCE ROTATING AROUND THE CLOSED LOW WILL
BRING A CHANCE OF SHOWERS SUNDAY NIGHT BUT THESE WILL BE BRIEF
AND WIDELY SCATTERED AND WILL PUSH EAST OF THE REGION BY MONDAY
MORNING.
A COLD FRONT APPROACHING FROM THE WEST WILL BRING ANOTHER CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE REGION MONDAY. AREA MOST LIKELY
TO SEE CONVECTION WOULD BE NORTHWEST ZONES. EXPECT SHOWERS AND
THUNDERSTORMS TO CONTINUE MONDAY NIGHT AS THE FRONT SLOWLY PUSHES
IN FROM THE WEST. SLOW MOVING FRONT WILL FINALLY CROSS THE AREA ON
TUESDAY. SHOULD BE ENOUGH LINGERING INSTABILITY TO KICK OFF MORE
CONVECTION BEFORE DRIER AND MORE STABLE AIR PUSHES IN FROM THE
WEST IN THE AFTERNOON.
CLOSED UPPER LOW WILL SETTLE INTO THE NORTHEAST TUESDAY NIGHT AND
WEDNESDAY BRINGING MUCH COOLER AIR INTO THE REGION. COOL AND
UNSTABLE AIR WILL LIKELY RESULT IN A LOT DAYTIME CLOUDS AND
POSSIBLE SHOWERS. HIGH WILL AVERAGE OUT BELOW NORMAL FOR MUCH OF
THE REMAINDER OF THE WEEK.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 11Z SAT/...AREAS OF MVFR THROUGH 06Z IN SHRA
AND SCT TSRA. LCL IFR PSBL IN FOG AND STRATUS BTW 06 AND 12Z FRI.
VFR THROUGHOUT FRI AND FRI NIGHT.
LONG TERM...VFR SATURDAY THROUGH TUESDAY WITH AREAS OF MVFR/IFR
CEILINGS AND VSBY IN SCATTERED DAYTIME CONVECTION.
&&
.MARINE...
SHORT TERM /THROUGH FRIDAY NIGHT/...THE OUTER WATERS BRIEFLY APPROACH
20 KT AND 5 FT FOR A FEW HOURS TONIGHT WITH A COLD FRONTAL PASSAGE
BUT SHOULD REMAIN BELOW SMALL CRAFT THRESHOLD.
LONG TERM...NO PROBLEMS NOTED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 30, 2:23 AM EST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
323 AM EDT THU JUL 30 2015
MEZ007>009-012>014-018>028-NHZ001>015-310730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
323 AM EDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR A FEW SEVERE THUNDERSTORMS THIS AFTERNOON.
THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
ANZ150>154-310730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
323 AM EDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ARNOTT
In the hours before
Special weather statement, Jul 30, 12:45 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
145 PM EDT THU JUL 30 2015
NHZ005-007>009-011-015-301900-
WESTERN AND CENTRAL HILLSBOROUGH NH-MERRIMACK NH-SOUTHERN GRAFTON NH-
CHESHIRE NH-SULLIVAN NH-BELKNAP NH-
145 PM EDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 300 PM EDT
* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF SHOWERS AND SCATTERED STRONG THUNDERSTORMS
EXTENDING FROM STRAFFORD TO NEAR POWNAL IN EASTERN
VERMONT...MOVING TO THE SOUTHEAST AT 25 MPH.
* WIND GUSTS OF 25 TO 35 MPH AND LOCALLY HEAVY DOWNPOURS CAN BE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CLAREMONT...
LEBANON...
NEW LONDON...
PLYMOUTH...
AND HENNIKER.
LAT...LON 4295 7253 4300 7244 4305 7247 4308 7244
4325 7244 4331 7240 4338 7242 4357 7238
4360 7234 4370 7230 4377 7220 4386 7219
4387 7204 4372 7154 4307 7188 4278 7215
4272 7220 4273 7246 4277 7252 4287 7256
TIME...MOT...LOC 1736Z 298DEG 23KT 4389 7238 4337 7266 4280 7317
JCSpecial weather statement, Jul 30, 3:14 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
414 PM EDT THU JUL 30 2015
MEZ009-014-302100-
SOUTHERN SOMERSET ME-CENTRAL SOMERSET ME-
414 PM EDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SOMERSET COUNTY IN MAINE
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 500 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BINGHAM...MOVING TO THE NORTHEAST AT 30
MPH. THIS STORM WILL CONTAIN GUSTY WINDS OF 25 TO 35 MPH AND
BRIEF HEAVY DOWNPOURS.
* LOCATIONS IMPACTED INCLUDE...
BINGHAM...
MOSCOW...
MAYFIELD...
AND BRIGHTON.
LAT...LON 4531 6970 4529 6971 4513 6966 4511 6966
4509 6964 4504 6963 4497 7002 4512 7016
4538 6973
TIME...MOT...LOC 2006Z 237DEG 25KT 4509 7001
JCSpecial weather statement, Jul 30, 3:19 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
419 PM EDT THU JUL 30 2015
MEZ019-020-302100-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-
419 PM EDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
* UNTIL 500 PM EDT
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM OVER GORHAM...MOVING TO THE
NORTHEAST AT 30 MPH. THIS STORM MAY PRODUCE WIND GUSTS OF 25 TO
35 MPH ALONG WITH A BRIEF PERIOD OF HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
NORTH WINDHAM...
STANDISH...
GORHAM...
CUMBERLAND...
AND GRAY.
LAT...LON 4371 7055 4370 7066 4405 7030 4392 7010
4391 7011 4364 7046
TIME...MOT...LOC 2012Z 232DEG 24KT 4367 7046
JCSpecial weather statement, Jul 30, 3:59 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
459 PM EDT THU JUL 30 2015
NHZ008-015-302145-
WESTERN AND CENTRAL HILLSBOROUGH NH-MERRIMACK NH-
459 PM EDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
MERRIMACK COUNTY IN NEW HAMPSHIRE
* UNTIL 545 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF THUNDERSTORMS NEAR PETERBOROUGH MOVING
NORTHEAST AT 30 MPH.
* WIND GUSTS OF 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL CAN BE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CONCORD...
FRANKLIN...
HENNIKER...
CANTERBURY...
AND LOUDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4289 7189 4303 7206 4316 7202 4318 7204
4319 7201 4321 7203 4357 7173 4353 7169
4350 7168 4349 7164 4344 7161 4345 7155
4328 7124 4314 7133
TIME...MOT...LOC 2054Z 236DEG 40KT 4302 7186
JCThunderstorm Wind, Somerset
- When
- July 30, 4:10 PM EST to 4:15 PM EST
- Where
- Somerset County, 1.2 mi SE of Wyman Dam
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.060, -69.880
A severe thunderstorm downed large limbs and wires near Wyman Dam.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 30 to 31, 20151 death · 1 event
- Damaging Winds in Mississippi, July 30, 2015$59,000 · 53 kt wind · 11 events
- Damaging Winds in New York, July 30, 2015$41,000 · 61 kt wind · 8 events
- Damaging Winds in Oklahoma, July 30, 2015$23,000 · 70 kt wind · 6 events
- Flash Flooding and Flood in Arizona, July 30 to 31, 20151 injured · $12,000 · 5 events
- Flash Flood and Hail in Nevada, July 30 to 31, 2015$16,000 · 61 kt wind · 4 events
- Damaging Winds in Louisiana, July 30, 2015$15,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 30, 2015$10,000 · 78 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20155 events
- Waterspouts in Gulf of Mexico, July 30, 20154 events
- Damaging Winds in District of Columbia, July 30, 2015$4,000 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 30, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594344.